Alert archive / California / Wind Advisories in 2008
Wind Advisory 19, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jun 9, 2008, 10:04 PM PDT. It took effect at Jun 10, 2008, 3:50 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 10:04 PM PDT (05:04 UTC)
- In effect from
- Jun 10, 2008, 3:50 AM PDT
- Expired
- Jun 11, 2008, 2:08 PM PDT
- In force
- 34 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 100504 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1004 PM PDT MON JUN 9 2008 ...WINDY AND DRY CONDITIONS FOR TUESDAY... .A LOW PRESSURE AREA MOVING THROUGH THE PACIFIC NORTHWEST WILL INCREASE WINDS OVERNIGHT AND TUESDAY MORNING. THE WINDS WILL INCREASE TO ADVISORY LEVEL FIRST EARLY TUESDAY MORNING OVER THE FAR NORTH END OF THE VALLEY AND THEN SPREED SOUTHWARD DURING THE DAY. WIND SPEEDS 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED. CAZ015-101315- /O.NEW.KSTO.WI.Y.0019.080611T1300Z-080612T0000Z/ NORTHERN SACRAMENTO VALLEY- 1004 PM PDT MON JUN 9 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM PDT WEDNESDAY. NORTH WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 30 WITH GUSTS UP TO 45 MPH TUESDAY MORNING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ016-101315- /O.NEW.KSTO.WI.Y.0019.080611T1500Z-080612T0000Z/ CENTRAL SACRAMENTO VALLEY- 1004 PM PDT MON JUN 9 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. NORTH WINDS WILL INCREASE TUESDAY MORNING TO BETWEEN 15 AND 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED ON THE WEST SIDE OF THE VALLEY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARUFFALDI
4 follow-up statements
000 WWUS76 KSTO 101050 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PDT TUE JUN 10 2008 ...WINDY AND DRY CONDITIONS TODAY AND WEDNESDAY... .A LOW PRESSURE AREA MOVING THROUGH THE PACIFIC NORTHWEST WILL INCREASE WINDS ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY AND WEDNESDAY. THE WINDS WILL INCREASE THIS MORNING OVER THE NORTHERN HALF OF THE SACRAMENTO VALLEY THEN SPREAD SOUTHWARD ACROSS THE REMAINDER OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS DURING THE AFTERNOON. CAZ017>019-102300- /O.EXB.KSTO.WI.Y.0019.080610T1900Z-080612T0100Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 350 AM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PDT WEDNESDAY. NORTH WINDS WILL INCREASE THIS MORNING INTO THE 15 TO 30 MPH RANGE WITH GUSTS OF 40 TO 45 MPH POSSIBLE. THE GUSTY WINDS WILL CONTINUE TONIGHT AND WEDNESDAY...AND WILL BE PARTICULARLY STRONG ALONG THE WEST SIDE OF THE VALLEY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-016-102300- /O.EXT.KSTO.WI.Y.0019.080610T1300Z-080612T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 350 AM PDT TUE JUN 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. NORTH WINDS WILL INCREASE TODAY...REACHING THE 15 TO 25 MPH RANGE WITH GUSTS TO AROUND 40 MPH DURING THE AFTERNOON. THE GUSTY WINDS WILL CONTINUE TONIGHT AND WEDNESDAY...AND WILL BE PARTICULARLY STRONG ALONG THE WEST SIDE OF THE VALLEY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 102130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PDT TUE JUN 10 2008 ...WINDY CONDITIONS CONTINUING TONIGHT AND WEDNESDAY... .THE DIFFERENCE IN PRESSURE BETWEEN AN OFFSHORE HIGH PRESSURE SYSTEM AND A LOW PRESSURE SYSTEM IN THE GREAT BASIN WILL CONTINUE TO CREATE STRONG WINDS THROUGH THE CENTRAL VALLEY AND DELTA TONIGHT AND WEDNESDAY. ALTHOUGH THESE WINDS ARE LIKELY TO DECREASING SOMEWHAT DURING THE LATE NIGHT AND EARLY MORNING HOURS...IT IS EXPECTED THAT THE WINDS WILL INCREASE AGAIN AFTER SUNRISE ON WEDNESDAY AND WILL LIKELY BE AT LEAST A LITTLE STRONGER THAN THEY WERE MUCH OF TODAY. THE WINDS ARE EXPECTED TO DECREASE SLOWLY WEDNESDAY AFTERNOON AND ALTHOUGH WILL REMAIN BREEZY...SHOULD DROP BELOW ADVISORY CRITERIA BY WEDNESDAY EVENING. CAZ015>019-111200- /O.CON.KSTO.WI.Y.0019.000000T0000Z-080612T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 230 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY FOR THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA REGION AND THE NORTHERN SAN JOAQUIN VALLEY. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CONTINUE IN EXPOSED LOCATIONS THROUGH THE EVENING HOURS. BY LATE EVENING...WINDS WILL DECREASE INTO THE 15 TO 20 MPH RANGE WITH GUSTS TO 30 MPH ALTHOUGH WINDS MAY REMAIN FAIRLY STRONG ALONG THE WESTERN SIDE OF THE VALLEY ESPECIALLY ALONG THE LOWER COASTAL FOOTHILLS. SHORTLY AFTER SUNRISE...WINDS WILL BE ON THE INCREASE AGAIN MOST AREAS REACHING 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE MOST EXPOSED LOCATIONS. THE WINDS WILL DECREASE SLOWLY DURING THE AFTERNOON WEDNESDAY WITH WINDS IN MOST LOCATIONS DROPPING BELOW 20 MPH BY EARLY WEDNESDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS BLOWING INTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY. $$ MCS
000 WWUS76 KSTO 111053 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 353 AM PDT WED JUN 11 2008 ...WINDY CONDITIONS CONTINUING TODAY... .THE DIFFERENCE IN PRESSURE BETWEEN AN OFFSHORE HIGH PRESSURE SYSTEM AND A LOW PRESSURE SYSTEM IN THE GREAT BASIN WILL CONTINUE TO CREATE STRONG WINDS THROUGH THE CENTRAL VALLEY AND DELTA TODAY. THE WINDS WILL INCREASE AGAIN AFTER SUNRISE AND WILL LIKELY BE AS STRONG AS THEY WERE YESTERDAY. THE WINDS WILL DECREASE SLOWLY THIS AFTERNOON AND INTO THIS EVENING. CAZ015>019-112300- /O.CON.KSTO.WI.Y.0019.000000T0000Z-080612T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 353 AM PDT WED JUN 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TODAY. LOCALLY STRONGER NORTH WINDS WILL BE POSSIBLE ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY...ESPECIALLY THIS MORNING. THE WINDS WILL DECREASE SLOWLY THIS AFTERNOON WITH WINDS IN MOST AREAS DROPPING BELOW 20 MPH BY THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS BLOWING INTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY. $$
000 WWUS76 KSTO 112108 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 208 PM PDT WED JUN 11 2008 ...WINDS HAVE DIMINISHED... .THE NORTHERLY PUSH WHICH HAS BROUGHT STRONG WINDS TO THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS IS WEAKENING. ALTHOUGH WINDS WILL REMAIN GUSTY INTO THE EVENING...FEW AREAS WILL MEET ADVISORY CRITERIA. CAZ015>019-112215- /O.CAN.KSTO.WI.Y.0019.000000T0000Z-080612T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 208 PM PDT WED JUN 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 9:25 PM PDT, 39 minutes earlier.
Area forecast discussion, Jun 9, 9:25 PM PDT, 39 minutes before
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
Hazardous weather outlook, Jun 9, 3:45 PM PDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 345 PM PDT MON JUN 9 2008 CAZ013>019-063-064-066>069-101400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 432 AM PDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE INTERIOR OF NORTHERN CALIFORNIA INCREASING ON TUESDAY AND TUESDAY NIGHT AND CONTINUE INTO THURSDAY. THE WINDS COMBINED WITH DRY CONDITIONS WILL LEAD TO HEIGHTENED FIRE DANGER. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:00 AM PDT | Red Flag Warning | STO | 3 days |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.